Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Nov, 2011, Volume 79, Issue 6

Dynamic Identification of Dynamic Stochastic General Equilibrium Models
p. 1995-2032

Ivana Komunjer, Serena Ng

This paper studies dynamic identification of parameters of a dynamic stochastic general equilibrium model from the first and second moments of the data. Classical results for dynamic simultaneous equations do not apply because the state space solution of the model does not constitute a standard reduced form. Full rank of the Jacobian matrix of derivatives of the solution parameters with respect to the parameters of interest is necessary but not sufficient for identification. We use restrictions implied by observational equivalence to obtain two sets of rank and order conditions: one for stochastically singular models and another for nonsingular models. Measurement errors, mean, long‐run, and a priori restrictions can be accommodated. An example is considered to illustrate the results.

Log In To View Full Content

Supplemental Material

Supplement to "Dynamic Identification of DSGE Models"

A zip file containing replication files for the manuscript.

Supplement to "Dynamic Identification of DSGE Models

This document contains additional examples of structural identification. Matlab code is also provided to show that while the expression appears complex the computation is simple.